Alert archive / Alabama / Special Weather Statements in 2014
Special Weather Statement, NWS Birmingham, AL
NWS Birmingham, AL issued this special weather statement at Aug 7, 2014, 7:48 PM CDT for Cherokee County, Alabama. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 7, 2014, 7:48 PM CDT (00:48 UTC)
- Expired
- Aug 7, 2014, 8:30 PM CDT
- In force
- 42 min
- Issued by
- NWS Birmingham, AL
County Cherokee County, AL
The radar
The Northeast Alabama radar (KHTX), 110 km from the middle of the area, began a volume at 00:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 0.8 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 749 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 2103 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- 8 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
048
WWUS84 KBMX 080048
SPSBMX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
748 PM CDT THU AUG 7 2014
ALZ019-020-080130-
CALHOUN AL-CHEROKEE AL-
748 PM CDT THU AUG 7 2014
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CHEROKEE AND
NORTHEASTERN CALHOUN COUNTIES UNTIL 830 PM CDT...
AT 747 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM TABOR ROAD TO PIEDMONT...
AND MOVING NORTHEAST AT 20 MPH.
WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.
LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
PIEDMONT...
SLACKLAND...
BALL FLAT...
CHEROKEE ROCK VILLAGE...
LEESBURG...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
&&
LAT...LON 3394 8551 3394 8553 3389 8553 3388 8563
3385 8564 3384 8559 3378 8571 3395 8582
3394 8574 3399 8574 3410 8580 3412 8579
3411 8584 3414 8584 3424 8585 3427 8577
TIME...MOT...LOC 0048Z 244DEG 18KT 3416 8590 3388 8567
$$
19What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this special weather statement went out at Aug 7, 7:22 PM CDT, 26 minutes earlier.
Area forecast discussion, Aug 7, 7:22 PM CDT, 26 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE BIRMINGHAM AL 722 PM CDT THU AUG 7 2014 .UPDATE... FOR 00Z AVIATION. && .DISCUSSION... A BIT MORE UNSETTLED OUT THERE TODAY WITH THE INCREASE IN LOW LEVEL MOISTURE THAN WE SAW YESTERDAY...BUT THE HEAT IS STILL ON. IF NOT FOR THE SCATTERED CONVECTION...WE COULD HAVE SEEN A FEW OBSERVATIONS OF 100 DEGREES BY NOW. STILL...UPPER 90S ARE PREVALENT ACROSS THE CLIMATE SITES OF BIRMINGHAM...MONTGOMERY...AND ANNISTON. WE'LL SEE WHAT THE OFFICIAL HIGHS WERE THIS AFTERNOON ON THE LATEST CLIMATE PACKAGE HERE IN A BIT. WITH THE LOW LEVEL SOUTHWESTERLY FLOW THAT HAS COME INTO PLAY...THE INCREASED MOISTURE AT THE SURFACE HAS HELPED TO PRODUCE MORE SCATTERED CONVECTION THIS AFTERNOON. WE'RE WATCHING MORE OUTFLOW BOUNDARIES MOVING EASTWARD FROM MISSISSIPPI IN THAT SOUTHWEST FLOW...AND HAVE INCREASED RAIN CHANCES TO LIKELY FOR OUR FAR NORTHWEST COUNTIES. CITIES SUCH AS VERNON...HAMILTON...FAYETTE...AND DOUBLE SPRINGS SHOULD EXPECT HEAVY RAINFALL...GUSTY WINDS...AND FREQUENT LIGHTNING AS THESE STORMS MOVE THROUGH. AFTER SUNSET THIS EVENING A GOOD MAJORITY OF THE ACTIVITY WILL WEAKEN. HOWEVER...SOME ISOLATED ACTIVITY COULD STILL PERSIST DURING THE OVERNIGHT HOURS IN THE NORTHERN COUNTIES CLOSER TO THE SURFACE FRONT THAT CONTINUES TO SAG SOUTHWARD FROM TENNESSEE. ALSO...WE'LL HAVE TO WATCH FOR ANY ACTIVITY THAT MAY DEVELOP IN THE NORTHWEST FLOW ALOFT AND TRIES TO PUSH INTO OUR NORTHWEST COUNTIES OVERNIGHT TONIGHT THROUGH EARLY FRIDAY MORNING. THE TRAINING OF UPPER LEVEL SHORTWAVES WILL BEGIN FRIDAY AFTERNOON...AS THE UPPER RIDGE BUILDS TO OUR WEST OVER THE SOUTHERN PLAINS. WE'LL BE IN A CONDITIONALLY UNSTABLE ENVIRONMENT WITH PWATS INCREASING TO NEAR 2 INCHES BY FRIDAY AFTERNOON WITH THE MOIST SOUTHWESTERLY FLOW AT THE SURFACE CONTINUING. SO...CONVECTIVE ACTIVITY WILL HAVE PLENTY OF FUEL TO WORK WITH. LIKELY POPS REMAIN IN THE FORECAST GENERALLY ALONG AND NORTH OF I-20 FRIDAY AFTERNOON. THROUGH THE REMAINDER OF THE FORECAST...NOT MUCH HAS CHANGED FROM THE PREVIOUS PACKAGE WITH UNSETTLED NORTHWESTERLY FLOW CONDITIONS CONTINUING THROUGH MUCH OF NEXT WEEK. WE'LL HAVE TO WATCH EACH MCS CLOSELY AS IT DEVELOPS...AS SOMETIMES SEVERE WEATHER COULD ACCOMPANY THOSE DISTURBANCES. RAIN CHANCES WILL REMAIN HIGH THROUGH MUCH OF THE PERIOD AND TEMPERATURES CLOSE TO JUST BELOW CLIMO. THE EXTENDED PERIOD CONTINUES TO FEATURE AN EASTERN CONUS TROUGH WITH UNSETTLED WEATHER CONTINUING ACROSS THE SOUTHEAST. IN FACT...YET ANOTHER COLD FRONT COULD BE IN STORE BY LATE NEXT WEEK. 56/GDG && .AVIATION... 00Z TAF DISCUSSION. THUNDERSTORM ACTIVITY CONTINUES WITH A FEW GOOD LIGHTNING STORMS BUT IS BECOMING LESS IN COVERAGE AS WE LOSE THE HEAT OF DAY. NONETHELESS...STILL HAVE A FEW STORMS THAT COULD AFFECT ANB/ MGM/TOI TERMINALS FOR THE SHORT TERM THEN SHOULD HAVE SOME CLEARING. WITH THE RAINFALL TODAY COULD HAVE SOME MINOR BR IN THE PRE DAWN HOURS. OTHERWISE...LOOK FOR ANOTHER ROUND OF STORMS TO DEVELOP AGAIN ON FRIDAY WITH DAYTIME HEATING. 08/MK && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 71 92 72 87 71 / 40 60 50 70 30 ANNISTON 72 92 73 88 72 / 40 60 50 70 30 BIRMINGHAM 74 94 75 88 73 / 20 60 50 70 30 TUSCALOOSA 73 95 75 92 73 / 20 50 30 60 20 CALERA 73 94 74 89 73 / 20 50 30 60 30 AUBURN 74 94 74 91 73 / 30 40 30 50 30 MONTGOMERY 74 95 75 94 74 / 30 40 20 50 30 TROY 72 94 73 92 73 / 30 40 20 50 30 && .BMX WATCHES/WARNINGS/ADVISORIES... NONE. && 56/08
Hazardous weather outlook, Aug 7, 6:57 PM CDT, 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 657 PM CDT THU AUG 7 2014 ALZ011>015-017>050-090000- MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-CHEROKEE- CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-TALLADEGA- CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-COOSA-TALLAPOOSA- CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON- BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- 657 PM CDT THU AUG 7 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Aug 7, 5:50 PM CDT, 1 hour 58 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 550 PM CDT THU AUG 7 2014 ALZ039-072315- MARENGO AL- 550 PM CDT THU AUG 7 2014 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL MARENGO COUNTY UNTIL 615 PM CDT... AT 545 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG THUNDERSTORM NEAR CHICKASAW STATE PARK...OR NEAR LINDEN. THIS STORM WAS NEARLY STATIONARY. WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE... LINDEN... CHICKASAW STATE PARK... FREDDIE JONES FIELD... PROVIDENCE... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. && LAT...LON 3240 8764 3223 8772 3233 8791 3242 8786 TIME...MOT...LOC 2250Z 291DEG 2KT 3234 8783 19
Special weather statement, Aug 7, 6:54 PM CDT, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
654 PM CDT THU AUG 7 2014
ALZ039-080030-
MARENGO AL-
654 PM CDT THU AUG 7 2014
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN MARENGO COUNTY UNTIL 730
PM CDT...
AT 649 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM NEAR DIXONS MILL...OR 17 MILES SOUTH OF LINDEN...MOVING
NORTHEAST AT 10 MPH.
WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.
LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
DIXONS MILL...
WAYNE...
SURGINER...
SHILOH...
MILLER...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
&&
LAT...LON 3199 8779 3199 8788 3207 8794 3226 8774
3213 8762 3206 8762 3198 8776 3198 8778
TIME...MOT...LOC 2354Z 232DEG 8KT 3206 8782
19Special weather statement, Aug 7, 7:11 PM CDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
711 PM CDT THU AUG 7 2014
ALZ018-080045-
ETOWAH AL-
711 PM CDT THU AUG 7 2014
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL ETOWAH COUNTY UNTIL 745
PM CDT...
AT 710 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM NEAR ATTALLA...OR 7 MILES WEST OF GADSDEN...MOVING EAST
AT 15 MPH.
WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.
LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
GADSDEN...
ATTALLA...
SARDIS CITY...
NOCCALULA FALLS...
REECE CITY...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
&&
LAT...LON 3397 8588 3396 8616 3397 8619 3399 8620
3417 8621 3420 8617 3419 8612 3420 8611
3421 8607 3421 8592
TIME...MOT...LOC 0011Z 257DEG 11KT 3405 8613
19Special weather statement, Aug 7, 7:42 PM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
742 PM CDT THU AUG 7 2014
ALZ018-080115-
ETOWAH AL-
742 PM CDT THU AUG 7 2014
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN ETOWAH COUNTY UNTIL 815
PM CDT...
AT 742 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM NEAR ANDERSON...OR 9 MILES NORTHEAST OF GADSDEN...MOVING
NORTHEAST AT 30 MPH.
WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.
LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
BALLPLAY...
TABOR ROAD...
BLACK CREEK...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
&&
LAT...LON 3421 8585 3411 8584 3413 8581 3412 8579
3410 8580 3401 8574 3395 8585 3395 8588
3394 8590 3420 8609
TIME...MOT...LOC 0042Z 248DEG 25KT 3412 8591
19Local storm report, Aug 7, 7:46 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
746 PM CDT THU AUG 07 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0735 PM TSTM WND DMG 3 N REECE CITY 34.12N 86.02W
08/07/2014 ETOWAH AL PUBLIC
TREE DOWN ALONG WITH LARGE LIMBS DOWN ALONG DUCK SPRINGS
ROAD. WINDS ESTIMATED NEAR 50 MPH.
&&
08Special weather statement, Aug 7, 7:48 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
748 PM CDT THU AUG 7 2014
ALZ019-020-080130-
CALHOUN AL-CHEROKEE AL-
748 PM CDT THU AUG 7 2014
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CHEROKEE AND
NORTHEASTERN CALHOUN COUNTIES UNTIL 830 PM CDT...
AT 747 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM TABOR ROAD TO PIEDMONT...
AND MOVING NORTHEAST AT 20 MPH.
WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.
LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
PIEDMONT...
SLACKLAND...
BALL FLAT...
CHEROKEE ROCK VILLAGE...
LEESBURG...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
&&
LAT...LON 3394 8551 3394 8553 3389 8553 3388 8563
3385 8564 3384 8559 3378 8571 3395 8582
3394 8574 3399 8574 3410 8580 3412 8579
3411 8584 3414 8584 3424 8585 3427 8577
TIME...MOT...LOC 0048Z 244DEG 18KT 3416 8590 3388 8567
19The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 7:11 PM CDT | Special Weather Statement | BMX | Etowah | 34 min |
| Aug 7, 7:42 PM CDT | Special Weather Statement | BMX | Etowah | 33 min |
| Aug 8, 3:04 PM CDT | Areal Flood Advisory | BMX | Cleburne | 116 min |
| Aug 8, 3:06 PM CDT | Special Weather Statement | BMX | Montgomery | 39 min |
| Aug 8, 3:26 PM CDT | Special Weather Statement | BMX | Montgomery | 34 min |
| Aug 8, 3:38 PM CDT | Severe Thunderstorm Warning | BMX | Elmore, Macon, Montgomery | 33 min |
| Aug 8, 3:50 PM CDT | Special Weather Statement | BMX | Greene, Hale, Sumter | 40 min |
| Aug 8, 4:06 PM CDT | Special Weather Statement | BMX | St. Clair | 24 min |
| Aug 8, 4:09 PM CDT | Special Weather Statement | BMX | Bullock, Macon | 51 min |
| Aug 8, 4:25 PM CDT | Severe Thunderstorm Warning | BMX | Elmore, Tallapoosa | 32 min |
| Aug 8, 4:29 PM CDT | Special Weather Statement | BMX | Cleburne | 31 min |
| Aug 8, 4:30 PM CDT | Special Weather Statement | BMX | Hale, Marengo, Perry | 45 min |
| Aug 8, 5:18 PM CDT | Special Weather Statement | BMX | Clay | 27 min |
| Aug 8, 5:22 PM CDT | Special Weather Statement | BMX | Marengo | 38 min |
| Aug 8, 5:39 PM CDT | Severe Thunderstorm Warning | BMX | Calhoun, Clay, Cleburne, Randolph, Talladega | 51 min |
| Aug 8, 6:00 PM CDT | Special Weather Statement | BMX | Marengo | 30 min |
| Aug 8, 6:22 PM CDT | Special Weather Statement | BMX | Shelby | 38 min |
Nearby
Special Weather Statements in Alabama, 2014Every special weather statement in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.